MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-028
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pericardial Effusion (3271); Thrombosis/Thrombus (4440)
Date of Event 02/17/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of pericardial effusion and thrombus was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported thrombosis could not be confirmed.Reported pericardial effusion might be due to procedural complications (maneuvering of the guidewire or sheaths within the heart).An unexpected medical intervention was a result of case-specific circumstances, as a pericardiocentesis was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 28mm amplatzer amulet was chosen for implant using a 14f amulet delivery sheath.The transseptal puncture was performed at an inferior/posterior location, and the patient was in sinus rhythm at the time of the procedure.The patient¿s activated clotting time (act) was 270 seconds, no protamine or reversal agents were administered, and the left atrial pressure was 12 mmhg.The sheath was not in the patient longer than usual.During advancement of the system, the team experienced difficulty as they could not reach the left atrial appendage (laa) easily.A wire was positioned in the upper pulmonary vein, and at one point a wire was also placed in the left atrial appendage.There was one exchange of the delivery sheath.The amulet device underwent two partial recaptures, and during recapture, the device was retracted into the ball configuration.After these recapture attempts, a structure was observed near the device on tee imaging.The structure was described as a narrow elongated structure, and the team reported that it looked like a little thrombus, though it was not confirmed to be one.They stated that they did not know if it was a thrombus, only that a structure was visible.The physician indicated that the observed structure was not believed to be related to the device, and the structure was not visible again once the sheath and occluder were removed.Because of the observed structure, the team proceeded by replacing both the sheath and occluder and implanting a new 28 mm amplatzer amulet device using the 14f delivery sheath.The patient remained hemodynamically stable, and there was no clinically significant procedural delay.Six hours after completion of the procedure, the patient developed a circumferential pericardial effusion around the ventricle, measuring 1 cm, was identified.The effusion had not been present prior to the procedure.The physician did not consider the abbott device to be the cause, and there was no indication of cardiac tamponade at that time.A pericardial puncture was performed, and 400 ml of blood was withdrawn.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24589377
Report Number2135147-2026-01578
Device Sequence Number9377347
Product Code NGV
UDI-Device Identifier00811806013503
UDI-Public(01)00811806013503(17)300630(10)10968026
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-028
Device Catalogue Number9-ACP2-010-028
Device Lot Number10968026
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Initial Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale